Evidence map›Paper›PMID 41659750›Full record

ArticleFrontiers in pediatrics2026

Acute cyclosporine overdose in a child with nephrotic syndrome: a case report and literature review.

Eun Song Song, Eun Mi Yang

Erratum issuedAbstract readCase Reports
In one paragraph

Article in Frontiers in pediatrics, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. An erratum has been issued. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

5 · Who and what money

Authors and funding

2 authors.

Eun Song SongDepartment of Pediatrics, Chonnam National University Hospital and Medical School, Gwangju, Republic of Korea.
Eun Mi YangDepartment of Pediatrics, Chonnam National University Hospital and Medical School, Gwangju, Republic of Korea.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Background: Calcineurin inhibitors are widely used in organ transplantation and nephrotic syndrome, with chronic toxicities well documented, but acute toxicity is rarely reported. Case presentation: We report a 3.9-year-old boy with steroid-dependent nephrotic syndrome who accidentally ingested a single dose of cyclosporine A (CsA) at 75 mg/kg (1,500 mg)- over 20 times the intended dose of 3.5 mg/kg (70 mg)-due to medication error. He developed transient abdominal pain, diarrhea, and vomiting, which resolved without treatment. Error was discovered 12 h post-ingestion, and he was hospitalized with a CsA trough level of 1003 ng/mL (measured 13 h after ingestion), yet remained clinically stable. Management included CsA discontinuation, intravenous hydration, rifampin- and phenobarbital-induced cytochrome P450 activation, resulting in normalization of CsA levels within 48 h. A literature review identified 28 pediatric cases of acute CsA overdose, with presentations ranging from asymptomatic to severe neurotoxicity and acute kidney injury. The varied, including supportive care, gastrointestinal decontamination, and enzyme induction, with generally favorable outcomes. Conclusions: Although rare, acute CsA overdose in children can pose serious risks. This case and review underscore the symptoms of overdose and prompt intervention to prevent complications.

Indexed as

acute toxicitychildrencyclosporinenephrotic syndrometreatment

Identifiers

PMID41659750
PMCPMC12872823

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.